Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Sarcoidosis

Is It Dangerous To Decrease My Dose Of Prednisone, I Have Cardiac Sarcoidosis?

01/06/2008

Question:

I had my AICD checked today. I Was told my single PVC`s had increased since my last check several weeks ago to now 4-5 per hour (was 2.2)for a total of around 3300 per month. My PVC runs had decreased to <0.1 (I had documented v-tach on a 30 day event monitor in Sept along with many other abnormal beats). I have cardiac sarcoidosis so I am concerned that my condition is worsening. I take methotrexate injections 7.5 weekly and my prednisone was upped about 6 weeks ago to 50mg qd. I`m now down to 35mg a day and hopefully will be able to go to 30 in two weeks. With these PVC`s increasing could it be dangerous to keep trying to decrease the prednisone? My doctors are great but are at a loss.

Answer:

Your cardiologist will likely agree that PVCs are not a concern unless they are strung together (e.g., short runs of V-tach). The dose of prednisone you are on is very high and I suspect it is safe to decrease it slowly as you are. The dose of methotrexate you are taking is on the low side and could be increased if you are unable to decrease your prednisone dose.

It appears that your doctors are following you closely for changes in your heart condition, which is very important.

For more information:

Go to the Sarcoidosis health topic, where you can:

Response by:

Elliott D Crouser, MD Elliott D Crouser, MD
Associate Professor of Pulmonary, Allergy, Critical Care & Sleep Medicine
College of Medicine
The Ohio State University